It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • First day of Ritalin: really unpleasant side effects

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-16-2017, 12:18 PM   #1
    TopTaff31
    Newbie
    (male)
     
    TopTaff31's Avatar
     
    Join Date: Apr 2017
    Posts: 1
    TopTaff31 HB User
    Exclamation First day of Ritalin: really unpleasant side effects

    Hi all,

    Really looking for some advice here. I was diagnosed with ADHD on Wednesday, and I took my first dose of Ritalin (Medikinet I think it's called) of 5mg on the Thursday morning, 30 minutes after eating my morning porridge.

    Regardless of me eating on pretty much a full stomach, I got stomach aches throughout the day, and pretty much every side effect imaginable: headaches, blurry vision, slurred speech, general feeling of 'zoned out', loss of appetite and a horrible metallic taste in my mouth

    I tried eating a lot and drinking a lot throughout the day to try and alleviate the symptoms, but nothing really made it better. It was only on the Friday morning after that all of the side effects had died down.

    So what should I do? I only took 5mg and didn't take any more after because of the bad side effects which overshadowed any benefits (if any). Should I ask my doctor to try me on another med? Vyvanse, perhaps?

    Thank you all

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 11-16-2017, 02:33 PM   #2
    Yume1
    Newbie
    (female)
     
    Yume1's Avatar
     
    Join Date: Nov 2017
    Posts: 1
    Yume1 HB User
    Re: First day of Ritalin: really unpleasant side effects

    Hello,
    I was also diagnosed with ADHD and have been taking Ritalin (Methylphenidate) for about nine years now. I used to eat a lot and act obnoxiously until I started the medication. Some common side effects include loss of appetite, nausea, headaches, and/or numbness to your toes or fingers (etc). When you first start taking Ritalin, it is common to have loss of appetite or any other of the minor symptoms. Your body is not used to the medicine at first, and will take some time to adjust. When I first started taking Ritalin, I experienced major weight loss and was below the average weight for a child. But, after a few years or so, my body finally adjusted and I started to gain more weight gradually. These are common when you first start, but if you experience rapid heartbeat, trouble breathing or any other major symptom(s), you need to tell your doctor. Also, if you say that the medicine is not beneficial at all to you, consult your doctor to either ask if you should continiue to take Ritalin, or even lower your dose. If you are considering to change your medication (Ritalin) to Vyvanse, talk to your doctor about it. I have stuck with Ritalin since the beginning and right now my dosage is 36mg. I am not the most knowledgeable about Ritalin or Vyvanse, but I'm confident your doctor is. All in all, talk with your doctor and how you want to approach your concerns. Hope this helps you!

     
    Reply With Quote
    Reply Reply

    Tags
    adhd, ritalin, side effects, vyvanse



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:00 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!